Alert archive / Montana / River Flood Warnings in 2016
River Flood Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at May 11, 2016, 4:21 AM MDT for Blaine County, Montana. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 4:21 AM MDT (10:21 UTC)
- Expired
- May 13, 2016, 9:00 AM MDT
- In force
- 53 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Blaine County, MT
The radar
The Great Falls radar (KTFX), 183 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Creek (North-central MT) near Chinook near mouth (CCMM8). The gauge peaked at 6.28 ft at May 11, 2016, 9:00 AM MDT.
- Action stage
- 4.5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6.5 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06142400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
526 WGUS45 KTFX 111022 CCA FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 421 AM MDT WED MAY 11 2016 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FRIDAY MORNING FOR THE FOLLOWING RIVERS IN NORTH CENTRAL MONTANA... CLEAR CREEK NEAR CHINOOK . GENERAL SYNOPSIS. RECENT HEAVY PRECIPITATION HAS CAUSED SMALL RIVERS AND STREAMS TO RISE ACROSS MUCH OF CENTRAL AND NORTH CENTRAL MONTANA. CLEAR CREEK NEAR CHINOOK HAS RISEN ABOVE FLOOD STAGE AND IS EXPECTED TO REMAIN RUNNING HIGH UNTIL AT LEAST FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND...DON'T DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-120121- /O.NEW.KTFX.FL.W.0007.160511T1021Z-160513T1500Z/ /CCMM8.1.RS.160511T0927Z.160511T1200Z.160513T0900Z.UU/ 421 AM MDT WED MAY 11 2016 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE CLEAR CREEK AT CHINOOK. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 AM WEDNESDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 5.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. && LAT...LON 4835 10950 4858 10944 4859 10938 4853 10935 4835 10940 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at May 11, 3:57 AM MDT, 24 minutes earlier.
Area forecast discussion, May 11, 3:57 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 357 AM MDT WED MAY 11 2016 .DISCUSSION... TODAY THROUGH FRIDAY...DEEP UPPER LEVEL LOW THAT BROUGHT WIDESPREAD RAIN AND SNOW TO MONTANA WILL CONTINUE TO MOVE OFF TO THE NORTHEAST TODAY. RESIDUAL SHOWERS OVER THE EASTERN PLAINS OF THE GREAT FALLS FORECAST AREA WILL LINGER INTO THE MORNING HOURS BUT ARE EXPECTED TO MOVE OFF TO THE EAST BY AFTERNOON. THIS WILL LEAVE MUCH OF THE FORECAST AREA WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES TODAY WITH TEMPERATURES REBOUNDING BACK INTO THE 50S. HOWEVER, THE NEXT DISTURBANCE WILL BRING INCREASING CLOUDS BY EVENING WITH ISOLATED/SCATTERED SHOWERS DEVELOPING OVER THE MOUNTAINS NEAR GLACIER PARK. THE DISTURBANCE SWEEPS ACROSS THE REGION ON THURSDAY BRINGING SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. ADDITIONALLY, A BACKDOOR COLD FRONT WILL PUSH INTO MONTANA FROM SASKATCHEWAN FOR A RETURN TO SOMEWHAT COOLER TEMPERATURES FOR FRIDAY. SCATTERED SHOWERS FROM THIS WAVE WILL PERSIST THURSDAY NIGHT AND FRIDAY MORNING. MPJ FRIDAY NIGHT THROUGH WEDNESDAY...AN UNSETTLED SPLIT FLOW PATTERN OVER THE PACIFIC NORTHWEST WILL RESULT IN A PERIOD OF NEAR-AVERAGE TEMPERATURES WITH RAIN SHOWERS OVER SOUTHWEST MT. STARTING FRIDAY NIGHT INTO SATURDAY...A WEAKENING BAROCLINIC ZONE UNDERNEATH A RIGHT- FRONT JET ENTRANCE REGION ALOFT WILL SUPPORT ISOLATED SHOWERS AND THUNDERSTORMS. ON SUNDAY AFTERNOON...A SHORTWAVE TROUGH CROSSES OREGON/IDAHO AND BRINGS A MORE ORGANIZED PERIOD OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST MT. FORECAST TRAJECTORIES AND TIMING FOR THIS WAVE BEGIN TO DIVERGE SUNDAY NIGHT...REQUIRING A BROADER SPREAD OF POPS INTO CENTRAL MT THROUGH MONDAY. OVERALL GUIDANCE IS TRENDING DRIER THAN CLIMATOLOGY FOR MONDAY NIGHT AND TUESDAY. BY WEDNESDAY...ATTENTION BEGINS TO TURN UPSTREAM TO SIGNS OF A STRONG CUT-OFF LOW NEARING THE PACIFIC NORTHWEST. PN && .AVIATION... UPDATED 0555Z. IFR CONDITIONS CONTINUE AT KLWT...WITH GRADUAL IMPROVEMENT EXPECTED LATE TONIGHT. OCCASIONAL MVFR CIGS PERSIST AT KBZN WITH GRADUAL CLEARING...BUT WITH ENOUGH CONFIDENCE IN SURFACE FOG TO CARRY AS A TEMPO GROUP BY EARLY MORNING. HOWEVER...DRY AIR MOVING TOWARDS KBZN COULD LOWER RELATIVE HUMIDITY AND MITIGATE THE FOG POTENTIAL...SO WILL CONTINUE TO MONITOR OVERNIGHT. VFR CONDITIONS PREVAIL AT OTHER TERMINALS WITH AREAS OF MID/HIGH CLOUDS. PN && .HYDROLOGY...HEAVY PRECIPITATION ACROSS CENTRAL MONTANA HAS CAUSED SMALLER CREEKS AND STREAMS TO RISE. CLEAR CREEK NEAR CHINOOK HAS RISEN ABOVE FLOOD STAGE AND A NEW FLOOD PRODUCT WILL BE ISSUED SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... GTF 54 37 58 34 / 10 10 30 40 CTB 57 35 51 32 / 10 20 40 60 HLN 58 39 67 40 / 10 10 20 20 BZN 54 35 67 38 / 10 10 10 20 WEY 45 30 56 34 / 10 10 10 10 DLN 55 35 68 39 / 10 0 10 10 HVR 57 34 52 32 / 10 10 30 50 LWT 49 34 57 33 / 20 10 20 50 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:21 AM MDT | River Flood Warning | TFX | Blaine | 53 hr |
Nearby
River Flood Warnings in Montana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.